Colorado, 2006

Funnel Cloud in Colorado, June 20, 2006

June 20, 2006 · NWS GJT · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 20, 1:38 PM MST, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 20, 1:38 PM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
238 PM MDT TUE JUN 20 2006

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
ISOLATED CONVECTION HAS ONCE AGAIN FORMED OVER THE HIGHER TERRAIN
THIS AFTERNOON...MAINLY ALONG AND NORTH OF A WEAK SURFACE FRONT
WHICH HAS BECOME NEARLY STATIONARY ALONG THE INTERSTATE 70
CORRIDOR. A FEW OF THESE STORMS ACTUALLY DRIVING RAIN TO THE GROUND
ACCORDING TO OUR SPOTTERS AND REMOTE SENSORS. HOWEVER...BULK OF
ACTIVITY IS PRODUCING MORE WIND THEN RAIN AND LOCALLY GUSTY
CONDITIONS WILL CONTINUE AROUND THESE STORMS. LOWERED HEIGHTS AND
SLIGHT COOLING ALOFT RESULTING IN AFTERNOON TEMPS RUNNING SOME 5 TO
10 DEGREES BELOW YESTERDAYS TEMPS OVER ENTIRE FORECAST AREA.

DIURNALLY DRIVEN CONVECTION WILL CONTINUE INTO THE EARLY EVENING
HOURS...BEFORE DISSIPATING AROUND SUNSET...WITH ANOTHER REPEAT IN
STORE WEDNESDAY AND AGAIN ON THURSDAY AS FLOW ALOFT BECOMES
PREDOMINANTLY ZONAL IN NATURE. BULK OF CONVECTIVE ACTIVITY WL REMAIN
ON THE DRY SIDE WITH GUSTY WINDS AND LIGHTNING EXPECTED.

WL GEAR TEMPS TOWARD PERSISTENCE FOR THE NEXT COUPLE DAYS...BEFORE
HEIGHTS AND H7 TEMPS START TO CLIMB LATER IN THE WEEK AS RIDGING
REGAINS STRENGTH OVER THE WESTERN U.S.

.LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)...
UPPER RIDGE FORECAST TO GRADUALLY PUMP UP OVER THE GREAT BASIN AND
DESERT SOUTHWEST THIS WEEKEND BEFORE SLOWLY EXPANDING EASTWARD NEXT
WEEK. THIS WOULD PUT MORE NWLY FLOW ACROSS OUR AREA AND INITIALLY
KEEP MOISTURE TO OUR S AND W. GFS SHOWING A SLOW INCREASE IN
500-300 MB RH SAT-SUN MAINLY OVER SW CO AND SE UT...AND EVENTUALLY
CIRCULATES MOISTURE AROUND THE RIDGE AND INTO OUR AREA MON-TUE.
TWEAKED POP GRIDS BUT MAINTAINED THE SLOW INCREASE IN PRECIP
CHANCES THIS PERIOD...LEADING TO WIDELY SCT TO SCT AFTN/EVE
THUNDERSTORMS OVER THE MTNS TUE. THE SURFACE WILL BE SLOW TO MOISTEN
UP...SO SOME STORMS WILL BE DRY WITH GUSTY WINDS...ESPECIALLY ACROSS
THE LOWER ELEVS. DEEP MIXING WITH THE SEASONABLY WARM TEMPS COULD
ALSO PRODUCE SOME LOCALLY BREEZY CONDITIONS DURING THE AFTERNOONS.

MAIN CHANGE WAS TO THE MIN TEMPS GRIDS TO WARM READINGS 5-10 DEGS
FOR THE MID-SLOPES.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

JDC/JAD
Hazardous weather outlook, Jun 20, 2:25 AM MST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
325 AM MDT TUE JUN 20 2006

COZ001>014-017>023-UTZ022>025-027>029-211000-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
325 AM MDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS
AFTERNOON AND EARLY EVENING. THESE STORMS WILL PRODUCE LITTLE
OR NO RAIN WITH OCCASIONAL GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING
THUNDERSTORMS OVER THE MOUNTAINS EACH DAY. THE THUNDERSTORMS
COULD BE DRY AND PRODUCE STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

CJC

The radar

The Grand Junction radar (KGJX), 22 km away, was scanning. The volume nearest the first event began at 22:32 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Mesa

When
June 20, 3:35 PM MST to 3:40 PM MST
Where
Mesa County, Orchard Mesa
Reported by
GENERAL PUBLIC
Coordinates
39.018, -108.466 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514020.